Try it
Ophthalmology · Pharmacology: steroids
Sample itemWhich is the most likely complication of prolonged topical steroid use in the eye?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
D. Posterior subcapsular cataract and raised IOP
Steroids cause posterior subcapsular cataract, steroid-induced glaucoma, delayed wound healing and reactivation of herpes or fungal infection. IOP should be monitored in prolonged therapy.
Option by option
A. Optic atrophy only
Optic atrophy is a late result of glaucoma.
B. Corneal vascularisation
Vascularisation is not typical.
C. Retinal detachment
Detachment is not a steroid complication.
D. Posterior subcapsular cataract and raised IOP (correct)
Correct. These are the classic complications.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Ophthalmology questions
- GlaucomaWhich topical glaucoma medicine lowers intraocular pressure mainly by increasing uveoscl…
- Ocular oncologyA 2-year-old child has a white pupillary reflex (leukocoria). The gene commonly involved…
- UveaA patient has a painful red eye with photophobia, ciliary congestion, a small irregular…
- GlaucomaWhich drug is given systemically to reduce intraocular pressure in acute angle-closure g…